Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 157, NWS San Francisco Bay Area, CA

August 2, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 2, 2016, 2:16 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2016, 2:16 PM PDT (21:16 UTC)
Expired
Aug 2, 2016, 10:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

256 
WHUS76 KMTR 022116
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
216 PM PDT TUE AUG 2 2016

PZZ530-030500-
/O.NEW.KMTR.SC.Y.0157.160802T2116Z-160803T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
216 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-030530-
/O.EXB.KMTR.SC.Y.0154.160803T0500Z-160804T1200Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
216 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
5 AM PDT THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-030530-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
216 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-030530-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
216 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-030530-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160803T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
216 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
300 
WHUS76 KMTR 030340
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
840 PM PDT TUE AUG 2 2016

PZZ540-030445-
/O.CAN.KMTR.SC.Y.0154.000000T0000Z-160803T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
840 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS ARE NO LONGER EXPECTED TO REACH SMALL CRAFT CRITERIA.

$$

PZZ575-030445-
/O.CAN.KMTR.SC.Y.0154.160803T0500Z-160804T1200Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
840 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS ARE NO LONGER EXPECTED TO REACH SMALL CRAFT CRITERIA.

$$

PZZ570-031145-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
840 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-031145-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
840 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-030500-
/O.CON.KMTR.SC.Y.0157.000000T0000Z-160803T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
840 PM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 1:39 PM PDT, 37 minutes earlier.

Area forecast discussion, Aug 2, 1:39 PM PDT, 37 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
139 PM PDT TUE AUG 2 2016

.SYNOPSIS...Minor cooling is expected over the next several days
as the marine layer is forecast to deepen while a moderate onshore
flow will stay in place. With light winds just off the surface,
expecting smoky conditions to continue, especially around the
Monterey Bay Area northward into the South Bay as a result of the
Soberanes Fire.

&&

.DISCUSSION...as of 2:00 PM PDT Tuesday...Only subtle overall
changes today compared to yesterday both at the surface and aloft
which has lead to temperatures running close to the values on
Tuesday. Quick scan of readings shows generally 60s at the coast
with mid 70s to upper 80s for most inland spots. Still have
another couple of hours of heating so will likely see a few inland
spots getting into the 90s once again. Also similar to yesterday,
humidity values have remained very low in higher elevation spots.
Satellite nicely shows smoke through parts of Monterey County due
to the Soberanes Fire in the Big Sur Region that is now over
43,000 acres.

Overall the pattern will undergo a modest change the remainder of
the week as a longwave trough and associated upper levels low dive
down the West Coast. This will help to increase the marine layer
(to at least 2,500 feet) and also help to lower inland
temperatures. By Friday most inland spots will be 5 to 10 degrees
cooler than they are today and in many cases be slightly cooler
than normal. In fact, away from the coast most communities will
just be in the 70s to mid 80s. Clouds should return each night to
the coast plus lower elevation locations. Coastal drizzle can also
be expected.

Longer range forecast indicates dry conditions along with
temperatures near to slightly below normal.
&&

.AVIATION...as of 10:45 AM PDT Tuesday...The marine layer
has continued a slight but gradual deepening over the last few
days. Marine layer is now receding offshore but will continue to
linger along low lying coastal areas such as the lip of the
Monterey Bay, Golden Gate gap, and Pt Reyes region over the next
couple of hours. Expect generally VFR conditions by lunchtime
today with light onshore winds and mostly clear skies. Smoke from
the Soberanes and other fires will continue to move across the
region and occasionally reduce visbys at KMRY/KSNS.

Vicinity of KSFO...Onshore winds 13-15kt this afternoon. MVFR cigs
overnight.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...LIFR-IFR cigs will continue into the
late morning. Smoke will continue keep reduced vsbys in the 3-6
mile range at times. LIFR-IFR cigs return tonight.

&&

.FIRE WEATHER...as of 3:15 AM PDT Tuesday...Soberanes
Fire...continues to be active during the nighttime hours as heat
signatures are evident on the satellite fog product. Despite the
semi-deep marine layer very low humidities continue to plague the
higher elevations of the fire. Values of 8-11% humidity are being
observed. Very dry conditions will continue to plague the higher
elevations of the fire for the foreseeable future. There may be
some relief later in the forecast with the upper level trough.

Per latest HRRR Smoke model and transport wind forecast, smoke
transport will be more southerly today. Ridge top winds will be a
different direction today and more from the west and northwest.

&&

.MARINE...as of 01:23 PM PDT Tuesday...Northwest winds will
increase across the coastal waters as high pressure strengthens
offshore. the strongest winds will be over the northern outer
waters. northwest winds will back towards west near the coast. a
longer period southerly swell will mix with northwest swell at
times through friday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...SF Bay until 10 PM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 10 PM

&&

PUBLIC FORECAST: Bell
AVIATION: DRP
MARINE: DRP
FIRE WEATHER: MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.